Just wondering......my darling husband is on kapenol, oxynorm, panadol, somac, Lyrica, dex and cymbalta. He has a lot of trouble going to sleep at night, so much so that he wanders around the house most nights just bored. He has tried television, no television, hot drinks, dark rooms, pretty much everything written on insomnia, but to no avail. What happens though is that he will fall asleep standing up (I have found him several times asleep on the kitchen floor where he has fallen, on the toilet, up against our bedroom wall.) or he does something like puts his wheat bag in the microwave for 30 minutes rather than 3 minutes and then falls asleep (that one resulted in him throwing the burning wheatbag in the microwave out the back door onto the patio) .....as you can imagine, with two young children in the house, I worry about the consequences of things such as him cooking in the middle of the night and falling asleep, or burning himself or other stuff. I do hide the car keys as he is not allowed to drive, although he still has a licence, and he does wander the streets of our pretty safe neighbourhood late at night. I have seen to his GP and he didn't seem that worried......I haven't seen his palliative care nurses for awhile to raise the issue with them. Are there any suggestions/ solutions/ experiences? The medication is all for pain, and he is not having any treatment for his cancer. (rare- epithelioid haemangeoendothelioma).
What often happens though is that he stays up for 3 or 4 days straight, then crashes into a deep sleep for four or five days.....forgets to take his meds, or takes them haphazardly, then gets into all sorts of pain issues........and the cycle begins all over again.
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.